Alert archive / North Dakota / Wind Advisories in 2006

Wind Advisory 12, NWS Grand Forks, ND

November 8, 20068 counties in North Dakota

NWS Grand Forks, ND issued this wind advisory at Nov 8, 2006, 4:13 AM CST for 8 counties in North Dakota. It took effect at Nov 8, 2006, 12:00 PM CST. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Nov 8, 2006, 4:13 AM CST (10:13 UTC)
In effect from
Nov 8, 2006, 12:00 PM CST
Expired
Nov 8, 2006, 6:00 PM CST
In force
6 hr
Issued by
NWS Grand Forks, ND

Counties Benson County, ND, Cavalier County, ND, Eddy County, ND, Griggs County, ND, Nelson County, ND, Ramsey County, ND, Towner County, ND, Walsh County, ND

The radar

The Fargo/Grand Forks radar (KMVX), 119 km from the middle of the area, began a volume at 10:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 00:00Z, 10.2 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 00:00Z on 2006-11-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 00:00Z on 2006-11-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 97 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2091 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
97 m²/s²
0-3 km storm-relative helicity
117 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KFGF 081013
NPWFGF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND FORKS ND
413 AM CST WED NOV 8 2006

...A STRONG COLD FRONT TO BRING INCREASING WINDS TO THE DEVILS
LAKE BASIN AND ADJACENT AREAS THIS AFTERNOON...

.A STRONG COLD FRONT WILL ENTER NORTHEAST NORTH DAKOTA THIS
AFTERNOON BRINGING COLDER TEMPERATURES AND INCREASING WEST TO
NORTHWEST WINDS. WINDS BY MID AFTERNOON WILL RANGE FROM 25 TO 35 MPH
GUSTING TO 45 MPH ACROSS THE DEVILS LAKE BASIN.

NDZ006-007-014-015-024-026-028-054-090000-
/O.NEW.KFGF.WI.Y.0012.061108T1800Z-061109T0000Z/
TOWNER-CAVALIER-BENSON-RAMSEY-EDDY-NELSON-GRIGGS-
WESTERN WALSH COUNTY-
INCLUDING THE CITIES OF...CANDO...LANGDON...MADDOCK...LEEDS...
DEVILS LAKE...NEW ROCKFORD...LAKOTA...COOPERSTOWN...ADAMS
413 AM CST WED NOV 8 2006

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 6 PM CST THIS
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM CST THIS
AFTERNOON. 

INCREASING WEST TO NORTHEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45
MPH CAN BE EXPECTED THIS AFTERNOON AS A COLD FRONT DROPS THROUGH
THE REGION. STRONG WINDS WILL CONTINUE INTO THE EARLY EVENING
BEFORE SLOWLY DIMINISHING.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR FREQUENT
GUSTS TO 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

$$
VOELKER
1 follow-up statement
000 
WWUS73 KFGF 082106
NPWFGF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND FORKS ND
306 PM CST WED NOV 8 2006

...GUSTY WINDS WILL CONTINUE IN THE DEVILS LAKE BASIN THROUGH
EARLY EVENING...

.A TIGHTENING SURFACE PRESSURE GRADIENT BEHIND A DEPARTING SURFACE
LOW PRESSURE SYSTEM WILL CONTINUE TO PRODUCE GUSTY WINDS INTO THE
EARLY EVENING.

NDZ006-007-014-015-024-026-028-054-090000-
/O.CON.KFGF.WI.Y.0012.000000T0000Z-061109T0000Z/
TOWNER-CAVALIER-BENSON-RAMSEY-EDDY-NELSON-GRIGGS-
WESTERN WALSH COUNTY-
INCLUDING THE CITIES OF...CANDO...LANGDON...MADDOCK...LEEDS...
DEVILS LAKE...NEW ROCKFORD...LAKOTA...COOPERSTOWN...ADAMS
306 PM CST WED NOV 8 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON...

WEST TO NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 40 MPH CAN
BE EXPECTED THROUGH EARLY EVENING. THE GUSTY WINDS WILL END BY MID
EVENING AS THE LOW PRESSURE SYSTEM MOVES QUICKLY OFF TO THE EAST.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR FREQUENT
GUSTS TO 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

$$

GODON

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Forks, ND wrote its last area forecast discussion before this wind advisory went out at Nov 8, 2:50 AM CST, 1 hour 23 minutes earlier.

Area forecast discussion, Nov 8, 2:50 AM CST, 1 hour 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
250 AM CST WED NOV 8 2006

FORECAST CHALLENGE CONCERNS NEAR TERM WIND/PCPN AND TEMPERATURES.

DIFFERENCES TODAY INVOLVE TIMING OF SURFACE LOW AND CFP PASSAGE
WITH NAM/WRF QUICKER. 06Z HAND ANALYSIS SHOWING LOW POSIT COMPROMISE
BETWEEN NAM/GFS SO WILL BLEND. OTHERWISE MODELS IN PRETTY GOOD
AGREEMENT.

WIND WILL BE MAIN ISSUE TODAY. SHORTWAVE AND ASSOCIATED SURFACE LOW
TO TRACK EAST ACROSS FAR SOUTHERN CANADIAN PRAIRIE PROVINCES INTO SW
ONTARIO BY EARLY EVENING. MOST OF ASSOCIATED PCPN NORTH OF BORDER IN
ZONE OF STRONGER MID LEVEL SUPPORT AND 850MB WARM ADVECTION.
SOUTHERN FRINGE OF PCPN SHIELD CLIPPING INTERNATIONAL BORDER EARLY
THIS AM. WITH SE-NW ORIENTATION OF SHRA FEEL BEST CHANCES WILL BE
EARLY THIS AM AND WILL KEEP LOW POPS GOING. OF MORE CONCERN WILL BE
WIND WITH FROPA THIS AFTERNOON. COLD FRONT WITH SURGE OF COLD
ADVECTION ENTERS NW FORECAST AREA EARLY/MID AFTERNOON SWEEPING
THROUGH FA BY MID EVENING. EVEN SLOWER GFS SHOWING 45KTS AT 850MB IN
UNIDIRECTIONAL FLOW AND ADIABATIC LAYER WITH COLD ADVECTION. TIMING
OF FROPA WILL HAVE A BIG IMPACT IN EASTWARD SPREAD OF INCREASING
WIND FIELD LATE AFTERNOON AND EARLY EVENING. WITH MODEL DIFFERENCES
WILL ISSUE WIND ADVISORY FOR DVL BASIN AND DAY SHIFT CAN MONITOR
TRENDS TO SEE IF ADVISORY WILL HAVE TO BE EXPANDED EASTWARD. THERMAL
RIDGE TRANSITS FA DURING DAY AND WITH ATLEAST PARTIAL SOLAR WILL SEE
VERY MILD READINGS PRIOR TO FROPA. FARTHER NORTH CLOUDS AND
AFTERNOON FROPA WILL LIMIT TEMPERATURE CLIMB.

COLD FRONT SWEEPS THROUGH REMAINDER OF FA THIS EVENING. STILL SOME
RESIDUAL RH OVER FAR NE ALONG WITH SOME CONVERGENCE SO WILL KEEP LOW
POPS OVER FAR NE AREAS. OTHERWISE QUICK RETURN TO MORE NORMAL
TEMPERATURES. WIND CONDITIONS EXPECTED TO CONTINUE INTO EVENING
DIMINISHING ACROSS FA BY MIDNIGHT.

HIGH PRESSURE BUILDS INTO FA FOR REMAINDER OF WORK WEEK FOR DRY AND
SEASONAL TEMPERATURES. COOLED TEMPERATURES DOWN SLIGHTLY IN MID
RANGE PERIOD BASED ON THERMAL PROFILE.

GFS CONSISTENT WITH NEXT TROUGH PASSAGE LATE WEEKEND AND WILL
INTRODUCE LOW POPS MAINLY FOR EASTERN HALF OF FA AS FEATURE PRETTY
PROGRESSIVE.

.AVIATION...EARLY IFR CIGS IN -RA BR CONFINED TO FAR NORTH AND EAST
THIS AM WITH VFR THIS AFTERNOON ALTHOUGH WIND WILL BE INCREASING
FROM WEST TO EAST WITH STRONGEST WINDS OVER DVL BASIN.
&&

.FGF WATCHES/WARNINGS/ADVISORIES...
ND...WIND ADVISORY FROM NOON TODAY TO 6 PM CST THIS AFTERNOON FOR
     NDZ006-NDZ007-NDZ014-NDZ015-NDZ024-NDZ026-NDZ028-NDZ054.

MN...NONE.
&&

VOELKER
Hazardous weather outlook, Nov 7, 6:18 AM CST, 21 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND FORKS ND
618 AM CST TUE NOV 7 2006

MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024-
026>030-038-039-049-052>054-081230-
WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS-
WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE-
EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN-
SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN-
WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER-
PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON-
GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT-
RICHLAND-WESTERN WALSH COUNTY-
618 AM CST TUE NOV 7 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH
DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

TG

Nearby

Wind Advisories in North Dakota, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.